HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Dominance Constraints With Boolean Connectives: A Model-Eliminative Treatment

Denys Duchier 1
1 CALLIGRAMME - Linear logic, proof networks and categorial grammars
INRIA Lorraine, LORIA - Laboratoire Lorrain de Recherche en Informatique et ses Applications
Abstract : Dominance constraints are a language of tree descriptions. Tree descriptions are widely used in computational linguistics for talking and reasoning about trees. While previous research has focused on the conjunctive fragment, we now extend the account to all Boolean connectives and propose a new formalism that combines dominance constraints with a feature tree logic. Although the satisfiability problem in the conjunctive fragment is known to be NP-complete, we have previously demonstrated that it can be addressed very effectively by constraint propagation: we developed an encoding that transforms a dominance constraint into a constraint satisfaction problem on finite sets solvable by constraint programming. We present a generalization of this encoding for our more expressive formalism, and prove soundness and completeness. Our main contribution is a treatment of disjunction suitable for constraint propagation.
Document type :
Journal articles
Complete list of metadata

Contributor : Publications Loria Connect in order to contact the contributor
Submitted on : Tuesday, September 26, 2006 - 9:40:03 AM
Last modification on : Friday, February 11, 2022 - 6:44:04 PM


  • HAL Id : inria-00099677, version 1



Denys Duchier. Dominance Constraints With Boolean Connectives: A Model-Eliminative Treatment. Theoretical Computer Science, Elsevier, 2003, 293 (2), pp.321-343. ⟨inria-00099677⟩



Record views